Friday, June 13, 2008

Trazodone Taper, Part 8

I dropped my trazodone from 75 mg to 50 mg last weekend, and yesterday afternoon I felt particularly fatigued. I'm not experiencing any other symptoms, and I'm getting plenty of sleep, so it's possible that this is due to the reduction in trazodone.

The good news is that I'm sleeping well and I'm not having any mood issues at the moment. I plan to stay at 50 mg for two weeks, then do 25 mg for another two weeks, and then stop it entirely.

13 comments:

bipolarblast said...

great going Jazz...

I'm finally moving along in my withdrawals again after a 3 month forced hiatus. It's so nice to be making progress!

Jazz said...

That's great! It must be hard to have to stop for so long...but it sounds like slowly and carefully is the way to go. I'll be seeing Dr. L. next week, and I imagine he'll have a few things to say. He's of the opinion that the antidepressant properties of trazodone are what's been keeping me stable the past three years. Notice I get no credit for the work I've done! Nope. If I'm stable, the drugs must be working. Sigh.

bipolarblast said...

I don't think I could deal with a psychiatrist like that at this point. You have great strength putting up with his crap.

I often imagine calling the shrink that put me on all this stuff after I'm off everything and doing much better.

I will do it...and I'm wondering how it will play out. He was a nice man, but I'm so angry with him and he's involved in ECT as well as heavily over-medicating people. But I know he cared about me so I have to let him know what he did.

I just don't know what he will say or do. Will he fear me? Doctors fear lawsuits. I hope he's willing to hear me out. And learn something. I suppose I shouldn't expect much though and that's painful. I was his patient for ten years.

Jazz said...

Well, I guess my thought is that while I don't really need him right now, if I ever want to do something in the future where the diagnosis is an issue, it wouldn't be a bad idea to have a doctor on board who's been seeing me regularly and can say yes, she's been stable without medication for x number of years...

Jazz said...

I did also locate a psychiatrist fairly nearby who uses more natural methods, and helps people get off of psych meds, so I may transfer to him if I like him. I just need to find out if my insurance will help out.

bipolarblast said...

Oh, totally get having someone on hand...well...I need someone for disability purposes, but thank god the guy I have now completely respects my wishes and lets me work with anyone I want in addition to him to make my wishes come true.

Hey...when do you hear about your journal class...if your proposal is accepted?

Jazz said...

I haven't heard back yet, but I only mailed it out a couple of days ago. The director I talked to on the phone said she thought they would probably agree to offer it because they don't have anything like it in their course catalog right now. I proposed four ninety minute sessions in October...I figure 90 minutes is good...if I run out of things to say, we can always do writing exercises, the standard copout of every writing instructor I've ever had! I'm hoping it might also help me connect with some other writers in the area.

Bipolar Wellness Writer said...

Dear Jazz,
Good for you. I'm still on 2mg. of Ativan (for sleep) and 10 mg. of Adderall, and I've tried to end the Adderall for the last three weeks, but I become so tired I can barely function.

For me, if my body is truly done with the stimulant, it's easy to go off. My body stops requiring it and there are no side effects at all. (Again, I know I don't respond to medication the way other people do.)

The withdrawal from Ativan is totally different and takes 1-2 months of sleeping poorly--just to reduce it by 1/2 milligram every two to three weeks. But since I've successfully done it many times before, I just have to wait until I can survive with little sleep and bad dreams.

Congrats on all this! Of course, you should be getting great credit from your doctor, but he probably isn't happy you're off the medication.

Still, I learned how to do all this myself and get no credit or kudos from any doctors, and just know that I'm right. But, I never severed a relationship with a doctor until I had somebody else lined up--in case I needed medication further down the line.

Sorry for the length of this comment. This topic is near and dear to my heart!

Susan

Susan

Jazz said...

Susan--
Everyone is certainly different. I think 2 mg of Ativan would put me in a coma! 1/2 mg pretty much lays me flat.

It's good that you are so aware of how your body responds to your meds and that you know when and how to reduce when you need to. How long did it take you to cultivate that awareness?

Bipolar Wellness Writer said...

Jazz,
I kept detailed mood charts for six years--probably not the kind your doctor recommended for you. I just used my DayTimer, and wrote things down. I think I'll post about it next week because it was a really helpful tool.

The point was it was more like a journal entry except I added medications, hours slept, how I felt, and what I did.

I also felt that if someone had developed a computer program that I could feed all my data into, it would have been really helpful.

Later, when I couldn't get help from doctors, I did wall-sized charts of the worst four months to see if I could see patterns.

I know you wrote something once about how you hate mood charts, but this wasn't like that at all. And I really learned a lot from it. My doctors ignored it entirely. Go figure!

Susan

Jazz said...

Susan--
That would be great if you could do a post on it. A journal-style method like you are describing sounds like something I could manage. I have a really hard time assigning a number to how I feel on a given day...

Bipolar Wellness Writer said...

So did I. What is a 5 in relationship to a 7? Do I feel like a 2 when I'm depressed or a zero? If I write that I feel like a zero, doesn't that make me feel worse?

Jazz said...

That is exactly the problem I have with it! And if you say you're a 0, are they going to try to hospitalize you? What if your zero is nowhere near someone else's zero?